Alert archive / Nevada / Wind Advisories in 2026
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 12, 2026, 11:29 AM PDT for 6 counties in Nevada. It took effect at Mar 14, 2026, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 11:29 AM PDT (18:29 UTC)
- In effect from
- Mar 14, 2026, 11:00 AM PDT
- Expired
- Mar 14, 2026, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS75 KLKN 121829 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1129 AM PDT Thu Mar 12 2026 NVZ030-035>038-040-130800- /O.NEW.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Pinto Summit, Dunphy, South Fork, Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka, Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley, Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille, Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee, Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy, Preston, Elko, and Garden Pass 1129 AM PDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties, especially along passes and summits. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ031-033-034-039-130800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ /O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch, Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and Mountain City 1129 AM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the High Wind Watch, west winds 20 to 30 mph with gusts up to 50 mph possible. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
7 follow-up statements
992 WWUS75 KLKN 122056 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 156 PM PDT Thu Mar 12 2026 NVZ031-033-034-039-130800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ /O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch, Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and Mountain City 156 PM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. For the High Wind Watch, west winds 25 to 35 mph with gusts up to 60 mph. The chance for gusts up to 60 mph is 55-60%. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-035>038-040-130800- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Pinto Summit, Dunphy, South Fork, Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka, Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley, Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille, Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee, Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy, Preston, Elko, and Garden Pass 156 PM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
309 WWUS75 KLKN 130243 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 743 PM PDT Thu Mar 12 2026 NVZ031-033-034-039-132145- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ /O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Owyhee, Oasis, Gibbs Ranch, Tuscarora, West Wendover, Ruby Lake, Charleston, Jarbidge, Midas, and Mountain City 743 PM PDT Thu Mar 12 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT TODAY WILL EXPIRE AT 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NVZ030-035>038-040-132145- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Tonopah, Ruth, Argenta, Elko, Manhattan, Crescent Valley, Palisade, Pinto Summit, Round Mountain, Eureka Airport, Beowawe, Cherry Creek, Dufferena, McGill, Ely Airport, Battle Mountain, Diamond Valley, Jiggs, Valmy, Emigrant Pass, Lund, Garden Pass, Ely, Golconda, Grass Valley, Preston, Lee, Winnemucca, South Fork, Spring Creek, Eureka, Lamoille, Hickison Summit, Ryndon, and Dunphy 743 PM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
946 WWUS75 KLKN 131706 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1006 AM PDT Fri Mar 13 2026 NVZ031-033-034-039-140115- /O.UPG.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ /O.NEW.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Ruby Lake, West Wendover, Jarbidge, Gibbs Ranch, Oasis, Mountain City, Tuscarora, Owyhee, Charleston, and Midas 1006 AM PDT Fri Mar 13 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-140115- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Lamoille, Lee, Elko, Winnemucca, Cherry Creek, Ely Airport, Ryndon, South Fork, Dunphy, Battle Mountain, Diamond Valley, Eureka Airport, Emigrant Pass, Palisade, Preston, Beowawe, McGill, Manhattan, Ruth, Ely, Valmy, Crescent Valley, Grass Valley, Round Mountain, Jiggs, Golconda, Pinto Summit, Argenta, Dufferena, Hickison Summit, Tonopah, Spring Creek, Eureka, Garden Pass, and Lund 1006 AM PDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
495 WWUS75 KLKN 140114 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 614 PM PDT Fri Mar 13 2026 NVZ031-033-034-039-141800- /O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Mountain City, Tuscarora, Jarbidge, Owyhee, West Wendover, Midas, Charleston, Gibbs Ranch, Ruby Lake, and Oasis 614 PM PDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-141800- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Ely, Lamoille, McGill, Elko, Valmy, Ryndon, Spring Creek, South Fork, Eureka, Crescent Valley, Cherry Creek, Beowawe, Dunphy, Argenta, Pinto Summit, Preston, Lund, Golconda, Lee, Battle Mountain, Winnemucca, Diamond Valley, Grass Valley, Ruth, Eureka Airport, Emigrant Pass, Dufferena, Garden Pass, Jiggs, Manhattan, Tonopah, Hickison Summit, Round Mountain, Palisade, and Ely Airport 614 PM PDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 98
620 WWUS75 KLKN 140742 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1242 AM PDT Sat Mar 14 2026 NVZ031-033-034-039-142200- /O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Midas, Mountain City, Owyhee, Oasis, Gibbs Ranch, Jarbidge, Charleston, West Wendover, Ruby Lake, and Tuscarora 1242 AM PDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-142200- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Lund, Lee, Lamoille, McGill, Ryndon, Diamond Valley, Pinto Summit, South Fork, Eureka Airport, Garden Pass, Golconda, Manhattan, Ely Airport, Hickison Summit, Grass Valley, Dunphy, Eureka, Tonopah, Dufferena, Emigrant Pass, Crescent Valley, Cherry Creek, Argenta, Winnemucca, Preston, Battle Mountain, Elko, Ely, Spring Creek, Palisade, Beowawe, Jiggs, Round Mountain, Valmy, and Ruth 1242 AM PDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
030 WWUS75 KLKN 142245 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 345 PM PDT Sat Mar 14 2026 NVZ031-033-034-039-150600- /O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Owyhee, Charleston, Ruby Lake, Mountain City, Oasis, West Wendover, Jarbidge, Tuscarora, Midas, and Gibbs Ranch 345 PM PDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may temporarily reduce visibility to one-half mile or less in spots. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-040-150300- /O.CON.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Ely Airport, Eureka, Diamond Valley, Ruth, Preston, Eureka Airport, Emigrant Pass, Argenta, South Fork, Dufferena, Golconda, Elko, Winnemucca, Ryndon, Valmy, Pinto Summit, Spring Creek, Dunphy, McGill, Grass Valley, Cherry Creek, Round Mountain, Hickison Summit, Tonopah, Garden Pass, Crescent Valley, Lund, Lamoille, Palisade, Battle Mountain, Ely, Beowawe, Jiggs, Manhattan, and Lee 345 PM PDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may temporarily reduce visibility to one mile or less in spots. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
030 WWUS75 KLKN 150253 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 753 PM PDT Sat Mar 14 2026 NVZ030-035>038-040-150400- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Eureka, Spring Creek, Ely Airport, Palisade, Ryndon, McGill, Grass Valley, Jiggs, South Fork, Emigrant Pass, Tonopah, Pinto Summit, Golconda, Dunphy, Hickison Summit, Elko, Argenta, Ely, Winnemucca, Valmy, Beowawe, Manhattan, Lund, Ruth, Eureka Airport, Crescent Valley, Diamond Valley, Lee, Lamoille, Dufferena, Round Mountain, Preston, Battle Mountain, Garden Pass, and Cherry Creek 753 PM PDT Sat Mar 14 2026 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds are expected to remain breezy through the evening and overnight tonight, however they have dropped below advisory levels and therefore the wind advisory will be allowed to expire on time. The exception is for northeastern portions of Elko County, A High Wind Warning remains in effect for a few more hours as winds here remain stronger. $$ NVZ031-033-034-039-150600- /O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Gibbs Ranch, Jarbidge, Midas, Owyhee, Ruby Lake, Oasis, West Wendover, Charleston, Mountain City, and Tuscarora 753 PM PDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 98
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:25 AM PDT, 10 hours 4 minutes earlier. Its key messages:
- * Warming temperature trend with breezy to windy conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend.
Area forecast discussion, Mar 12, 1:25 AM PDT, 10 hours 4 minutes before
Area Forecast Discussion National Weather Service Elko NV 125 AM PDT Thu Mar 12 2026 .KEY MESSAGES... * Warming temperature trend with breezy to windy conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend. && .UPDATE... Issued at 119 AM PDT Thu Mar 12 2026 The latest model run confirms the need for a Wind Advisory for northeastern NV Thursday. Wind/wind gust grids were nudged upward using NBM90 to better reflect models representation through 00Z Friday. Otherwise, forecast is on track and no other changes to grids or forecast are needed at this time. && .DISCUSSION... (Today through next Thursday) WEATHER PATTERN OVERVIEW: High pressure ridging continues to strengthen over the southern Pacific Coast while a strong low pressure trough over the Great Lakes will keep the upper ridge from moving northward. Despite the position of the low pressure trough keeping a northwesterly flow overhead, the position of the upper ridge is pushing the cooler air and moisture over the Pacific Northwest and pushing in the dry, warmer weather over Nevada. Warming temperature trend is expected to continue today and into the next week with near record temperatures expected each day. Recent model runs are showing a tightening of the weather gradients which has increased expected wind speeds tomorrow and over the weekend, with Thursday westerly winds reaching up to 20-30 mph, gusts as high as 45 mph over Elko County. A Wind Advisory has been issued for much of Elko County Thursday. Rest of the region is expected to see westerly winds up to 15-25 mph, gusts as high as 35 mph. Friday, breezy westerly winds up to 10-15 mph, gusts as high as 20-30 mph. The next potential for weather is expected on Saturday as a small weak trough will clip across northern Nevada. This clipper is increasing the potential for rain with a 30-45% chance, however very little moisture is expected with areas seeing only up to 0.01 inches of rain. This small trough will tighten the weather gradients even further, giving a potential for another Wind Advisory as westerly winds are expected to increase with speeds up to 25-35 mph, gusts as high as 40-50 mph across northern Nevada and parts of central Nevada. There is a potential that the winds may be stronger, with a probability of 35-40% that wind gusts across northern Nevada along I-80 corridor may reach above 50 mph, which will warrant a High Wind Warning. Sunday, and into next week, winds will be much calmer as the high pressure over the Pacific will push east into the southwest, giving a strong ridging over the area. Warming temperatures will continue with up to an 80-90% chance highs break into new records through the week, both daily and for the month of March. FORECAST CONFIDENCE & DEVIATIONS: High confidence of warming temperature trends into next week with near record temperatures. High confidence of strong gusty winds across northeastern Nevada Thursday. Moderate to high confidence of a small weather system impacting northern Nevada Saturday with strong winds. Moderate confidence for potential of High Wind Warning Saturday. Adjusted the wind grids to NBM 90th percentile to better reflect recent wind events. && .AVIATION... Look for VFR conditions over all terminals for the next 24 hour period. For today, stronger westerly winds expected across all terminals as the weather gradients tighten around 17z. Northern terminals may see up to 20-30 kts with gusts as high as 35-45 kts while central terminals can see up to 15-25 kts, gusts as high as 25-35 kts. Wind Advisory has been issued for Elko County late this morning and Thursday afternoon. && .LKN Watches/Warnings/Advisories... Wind Advisory from 10 AM this morning to 8 PM PDT this evening NVZ031-033-034-039. && UPDATE...99 DISCUSSION...97 AVIATION...97
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:23 AM PDT | High Wind Watch | LKN | Elko, White Pine | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.